Im sorry to hear about your symptoms. Now Abilify is considered a wieght neutral drug meaning that in MOST patients it wont cause weight problems of any sort HOWEVER there is evidence that some patients, such as yourself, do experience significant weight gain while being on abilify. However the bad news here is that there is no simple solution to control the weight gain. In most cases the BEST way to control the weight gain is to actually have your doctor change the abilify to another drug or combination of medications which can control your underlying disorder. This would be the best way to ensure that the extra weight is lost.
Now if that is not an option then you can be considered for a weight loss drug if nothing else seems to be working, this could include drugs like orlistat etc. This can be considered as a last resort option. But this drug would have to be combined with extensive exercise programs as well as drastically altering your diet to one with high proteins and extremely low carbs.
Now at the same time it is necessary to rule out other causes for the weight gain which means that your doctor should rule out thyroid disorders as a cause. This would be done with the help of a simple thyroid functioon test. Another cause which should be ruled out is cushings disease which can present in this manner. Simple salivary testing can be diagnostic here.
So in summary a simple solution is difficult here, changing the drug can be helpful but i feel other organic causes such as thyroid and adrenal gland disorders should be ruled out first because those are extremely treatable.
Do you have any more questions?
Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,